Alert archive / Nevada / Lake Wind Advisories in 2010

Lake Wind Advisory 21, NWS Reno, NV

April 27, 20104 counties in California; 5 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Apr 27, 2010, 10:44 PM PDT for 4 counties in California; 5 counties in Nevada. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2010, 10:44 PM PDT (05:44 UTC)
Expired
Apr 28, 2010, 8:00 PM PDT
In force
21 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 5.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
134 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
591 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS75 KREV 280544
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1044 PM PDT TUE APR 27 2010

CAZ072-NVZ002-281345-
/O.NEW.KREV.LW.Y.0021.100428T0544Z-100429T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
1044 PM PDT TUE APR 27 2010

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH...BECOMING
  WEST 10 TO 20 MPH WITH GUSTS TO 30 BY LATE WEDNESDAY AFTERNOON.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ALONG THE
  NORTH AND EAST SHORES FROM CRYSTAL BAY TO ZEPHYR COVE

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
589 
WWUS75 KREV 281021
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
321 AM PDT WED APR 28 2010

NVZ004-290000-
/O.EXB.KREV.LW.Y.0021.100428T1800Z-100429T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
321 AM PDT WED APR 28 2010

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM PDT THIS EVENING.

* WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS TO
  35 MPH BY LATE MORNING.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET...WITH THE HIGHEST WAVES
  ON THE SOUTHERN PORTION OF THE LAKE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-290000-
/O.CON.KREV.LW.Y.0021.000000T0000Z-100429T0000Z/
GREATER LAKE TAHOE AREA-
321 AM PDT WED APR 28 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON
FOR LAKE TAHOE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON
FOR LAKE TAHOE.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ALONG THE 
  NORTH AND EAST SHORES FROM CRYSTAL BAY TO ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
886 
WWUS75 KREV 282341
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
441 PM PDT WED APR 28 2010

CAZ072-NVZ002-290300-
/O.EXT.KREV.LW.Y.0021.000000T0000Z-100429T0300Z/
GREATER LAKE TAHOE AREA-
441 PM PDT WED APR 28 2010

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ALONG THE 
  NORTH AND EAST SHORES FROM CRYSTAL BAY TO ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-290300-
/O.CON.KREV.LW.Y.0021.000000T0000Z-100429T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
441 PM PDT WED APR 28 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ON THE
  SOUTHERN PORTION OF THE LAKE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
754 
WWUS75 KREV 290245
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
745 PM PDT WED APR 28 2010

CAZ072-NVZ002-004-290345-
/O.EXP.KREV.LW.Y.0021.000000T0000Z-100429T0300Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
745 PM PDT WED APR 28 2010

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO WEAKEN BELOW ADVISORY CRITERIA THIS
EVENING...GUSTING NEAR 20 MPH THROUGH TONIGHT.

$$

HOON

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 27, 10:17 PM PDT, 27 minutes earlier.

Area forecast discussion, Apr 27, 10:17 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1017 PM PDT TUE APR 27 2010

.UPDATE...
RIDGE GUSTS REMAIN QUITE STRONG TONIGHT AS JET STREAK IS PASSING
OVER THE RGN. MEANWHILE LOW LVL WINDS HAVE STARTED TO DECREASE.
THIS IS LARGELY IN RESPONSE TO INSTABILITY INDUCED SPILL OVER
ACROSS THE SIERRA. EVEN WITH SPILL OVER DEVELOPING AM NOT SEEING
HUGE AMOUNTS OF PCPN MAKE IT OVER IN AREAS WHERE SNOW LEVELS HAVE
FALLEN...NAMELY THE TAHOE BASIN. THERE PCPN IS IN BANDS...NOT A
WIDE SWATH. THINK A FEW AREAS OF THE TAHOE BASIN ABOVE 7000 FEET
MAY REACH ADVISORY CRITERIA SNOW FALL TONIGHT...BUT NOT WIDESPREAD
ENOUGH TO MAINTAIN ADVISORY...SO WILL DROP IT WITH AN UPDATE.
FARTHER SOUTH SNOW LEVELS REMAIN QUITE HIGH INTO MONO COUNTY.
SPILL OVER HAS BEGUN THERE AS WELL...WHICH SHOULD LOWER SNOW
LEVELS A BIT. BUT TEMPS REMAIN ABOVE FREEZING UP TO 8000 FEET AND
THESE WILL BE HARD PRESSED TO FALL MUCH. BEST PCPN DOWN THERE IS
ON THE WEST SIDE OF THE CREST DUE TO OROGRAPHIC ENHANCEMENT. WHILE
THIS MAY CONTINUE THROUGH THE NIGHT...THINK BEST ACCUMULATIONS
WILL BE VERY NEAR THE CREST. THUS WILL DROP THE ADVISORY THERE AS
WELL. WINDS IN MONO COUNTY...MINERAL/SRN LYON COUNTY AND THE WRN
NV BASINS HAVE DROP TO BELOW ADVISORY CRITERIA MOST LOCATIONS SO
WILL ALLOW THE HIGH WIND WARNING TO EXPIRE. THERE COULD BE SOME
ISOLATED GUSTS GREATER THAN 45 MPH IN MONO COUNTY ALONG THE
HIGHWAY 395 CORRIDOR AND INTO MINERAL COUNTY ALONG WALKER LAKE FOR
A FEW HOURS...BUT THESE WILL NOT BE WIDESPREAD ENOUGH FOR AN
ADVISORY. MLF

&&

.PREVIOUS DISCUSSION... /ISSUED 636 PM PDT TUE APR 27 2010/

UPDATE...
MOST RECENT OBSERVATIONS AT THE SIERRA RIDGES HAVE TOPPED AT
AROUND 140 MPH. HIGHEST WINDS NOTED ON KREV EVENING SOUNDING WERE
RIGHT AT 145 KTS. LOOKING AT WATER VAPOR SATELLITE IMAGERY IT
APPEARS NOSE THE STRONGEST JET MAX IS NOW RIGHT OVER THE SIERRA.
THIS WOULD ACCOUNT FOR PCPN STARTING TO SPILL OVER THE SIERRA
INTO WRN NV BETTER THAN EARLIER IN THE DAY. SFC BOUNDARY APPEARS
TO BE DRAPED ACROSS THE NRN 1/3 OF THE CWA. HAVE NOTED THAT WINDS
HAVE DECREASE A BIT NORTH OF THE BOUNDARY AND IN AREAS WERE THE
PCPN IS SPILLING OVER BETTER. ONLY CATCH IS SHOWERS ARE PRODUCING
BRIEF GUSTY WINDS AS WINDS ALOFT MIX TO THE SFC. EVEN WITH WIND
WARNING/ADVISORIES ENDED IN ALL LOCATIONS BUT THE WRN NV BASINS
AND INTO MONO COUNTY...WE COULD STILL SEE BRIEF GUSTS TO NEAR 50
MPH IN THE SHOWERS ALONG THE SIERRA FRONT FROM MINDEN NORTH AND
INTO SE LASSEN COUNTY. WINDS HAVE DECREASED ENOUGH TO THE EAST
THAT BLOWING DUST REDUCING VISIBILITIES TO LESS THAN 1/2 MILE IS
NO LONGER OCCURRING. BUT AREAS OF BLOWING DUST WITH SOME REDUCTION
IN VISIBILITY IS STILL POSSIBLE THIS EVENING EAST OF HIGHWAY 95
AND WILL KEEP THE WIND WARNIGNS GOING UNTIL 11 PM. WILL ALSO EXTEND
TIMING OF SLIGHT CHANCE TSTMS TO LONGER INTO THE EVENING FOR WRN
NV BASINS AHEAD OF THE SFC BOUNDARY.

FINALLY...KTRK OBSERVATION SHOWS UP FOR WX TYPE NOW AND SLIDE MTN
TEMPS AREA FALLING. THUS SNOW LEVELS ARE BEGINNING TO LOWER. RADAR
RETURNS DO NOT SHOW EXCEEDINGLY INTENSE PCPN RATES THAT WOULD
LOWER SNOW LEVELS TOO FAST...BUT SNOW LEVELS SHOULD GET TO AROUND
5000 FEET BY 9 PM FOR THE SIERRA AND FAR WRN NV. WINTER WEATHER
ADVISORIES ARE CURRENTLY ON TRACK...BUT WILL NEED TO BE WATCHED
FOR ACCUMULATIONS INTO THE LATE EVENING. MLF

PREVIOUS DISCUSSION... /ISSUED 305 PM PDT TUE APR 27 2010/

SHORT TERM...
STRONG SPRING STORM CONTINUES TO HAMMER THE REGION. STRONG WINDS
CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON WITH THE GREATEST
OBSERVED WINDS NOW SOUTH AND EAST OF RENO/CARSON CITY. DUST
STORMS HAVE BEEN REPORTED FROM WEATHER SPOTTERS AND EMERGENCY
OFFICIALS IN AND AROUND LOVELOCK AND FALLON AND HAVE ISSUED A DUST
STORM WARNING FOR PERSHING/CHRUCHILL COUNTIES UNTIL 7 PM TO ADDRESS
THE THREAT. THE STRONGEST WINDS ALONG THE HIGHWAY 395 CORRIDOR FROM
DOYLE TO GARDNERVILLE HAVE COME TO PASS AND HAVE GRADUALLY DECREASED
AS PRECIP HAS BEEN ABLE TO SPILL OVER THE SIERRA AT TIMES BY THE
ADVECTION OF HYDROMETEORS BY THE STRONG 140+ KT UPPER JET. STABILITY
PROFILES CONTINUE TO FAVOR STRONG WINDS UNTIL THE COLD FRONT
ARRIVES...WHICH IS JUST NOW PUSHING INTO FAR WESTERN LASSEN COUNTY
WHERE LIGHTNING STRIKES ARE ONGOING. MODELS CONTINUE TO SHOW THE
POTENTIAL FOR LIGHTNING PUSHING INTO THE FAR NRN ZONES NEAR THE
OREGON BORDER AND WILL KEEP THE MENTION OF ISOLATED STORMS GOING
INTO THE EVENING. SNOW LEVELS HAVE BEEN ALL OVER THE PLACE TODAY BUT
HAVE GENERALLY REMAINED AROUND 7000 FEET WITH LITTLE ACCUMULATION IN
THE SIERRA EAST OF THE CREST DUE TO SNOWFALL RATES BEING ONLY LIGHT
TO MODERATE. SNOW LEVELS TO QUICKLY LOWER AS THE FRONT MOVES THROUGH
FROM NORTH TO SOUTH TONIGHT WITH THE HIGHEST SNOWFALL ACCUMULATIONS
EXPECTED IN THE TAHOE AREA ABOVE 7000 FEET THIS EVENING. SNOW AND
BLOWING SNOW ADVISORIES STILL LOOK ON TRACK FOR TAHOE DOWN TO MONO
COUNTY. EVEN THOUGH THE MODELS ARE NOT SHOWING ALL THAT IMPRESSIVE
QPF FOR MONO COUNTY...STRONG OROGRAPHICS AND SNOWFALL RATES ARE
UNDERESTIMATED BY THE MODELS.

PRECIP WILL CONTINUE TO SPILLOVER THE SIERRA INTO WESTERN NV AT
TIMES THIS EVENING AND WILL BE A BIT MORE INTENSE ALONG THE FRONT.
SNOW LEVELS ARE EXPECTED TO LOWER TO MOST VALLEY FLOORS NORTH OF
HIGHWAY 50 TONIGHT...BUT ACCUMULATIONS SHOULD BE LIMITED TO MAINLY
THE FOOTHILLS ABOVE 5000-5500 FEET WITH ONLY UP TO A FEW INCHES AT
BEST.

A COOL AND BREEZY DAY IS IN STORE FOR WEDNESDAY WITH CONVECTIVE
SHOWERS BUBBLING UP WITH DAYTIME HEATING. LITTLE IF ANY ADDITIONAL
SNOW ACCUMULATIONS ARE EXPECTED ANYWHERE ACROSS THE AREA...INCLUDING
THE SIERRA DUE TO STRONG SUN ANGLE AND ONLY LIGHT TO MODERATE
SNOWFALL RATES. HOWEVER...A SECONDARY WAVE IS EXPECTED TO MOVE INTO
THE NRN SIERRA AND INTO WRN NV WED EVENING WHICH IS EXPECTED TO
INCREASE SHOWER ACTIVITY AND COULD LEAD TO A FEW INCHES OF SNOW IN
THE SIERRA AND A DUSTING TO IN INCH IN WRN NV.  THIS WILL NEED TO
WATCHED AS THERE COULD BE AREAS IN WESTERN NV THAT COULD SEE SOME
LOCALIZED TRAVEL ISSUES IF HEAVIER BANDS OF SNOW MATERIALIZE.

ALTHOUGH THE UPPER TROUGH SHIFTS EAST THURSDAY...REINFORCING COLD
AIR IS EXPECTED TO DROP THROUGH THE PAC NW INTO THE GREAT BASIN AND
WILL KEEP TEMPS FROM REBOUNDING SIGNIFICANTLY THURS OR FRIDAY.
SCATTERED SHOWERS ARE AGAIN EXPECTED TO DEVELOP WITH DAYTIME HEATING
BUT REMAIN ISOLATED TO SCATTERED.  MILNE

LONG TERM...SATURDAY THROUGH TUESDAY...

MODELS ARE IN DECENT AGREEMENT FOR THE WEEKEND BEFORE BEGINNING TO
DIVERGE IN THEIR SOLUTIONS FOR THE EARLY PART OF NEXT WEEK. LONGWAVE
TROUGH OVER THE WESTERN CONUS BEGINS TO SHIFT EAST SATURDAY WITH AN
UPPER RIDGE OVER THE EASTERN PACIFIC. THIS WILL KEEP THE CWA UNDER
NORTHERLY FLOW ALOFT WITH A DRIER AIR MASS PUSHING INTO THE AREA.
TEMPERATURES WILL BEGIN TO MODERATE OVER THE WEEKEND...REACHING NEAR
NORMAL BY SUNDAY.

BOTH THE GFS AND THE EC HAVE A LOW RIDING OVER THE TOP OF THE RIDGE
ON SUNDAY MOVING ACROSS ALASKA AND BRITISH COLUMBIA...BUT THE
DIFFERENCES EXIST IN WHERE MODELS TAKE THIS SYSTEM FOR THE EARLY
PART OF NEXT WEEK. THE GFS STRENGTHENS THE UPPER RIDGE INLAND OVER THE
WEST WHICH DEFLECTS THIS SYSTEM WELL NORTH OF THE AREA. THE
EC...HOWEVER...KEEPS THE RIDGE OVER THE EASTERN PACIFIC...AND TROUGH
OVER THE WESTERN HALF OF THE CONUS AND DROPS THE UPPER LOW STRAIGHT
INTO THE NORTHWEST. THESE TWO SOLUTIONS WOULD YIELD EXTREMELY
DIFFERENT WEATHER PATTERNS FOR THE AREA...ONE BEING DRY WITH
SLIGHTLY ABOVE NORMAL TEMPS...AND THE OTHER COOL...WET...AND WINDY.
CONFIDENCE IS VERY LOW FOR THIS PERIOD SO HAVE KEPT BOTH TEMPS AND
POPS NEAR CLIMATOLOGY. DF

AVIATION...

WHILE STILL GUSTY...WINDS ARE DECREASING FROM THEIR PEAK THIS
MORNING ACROSS THE SIERRA AND WESTERN NV. WINDS AT KTRK/KTVL ARE
CURRENTLY GUSTING AROUND 30 KTS WITH 35-40 KTS AT KRNO. STRONGEST
WINDS AS OF 20Z ARE FROM A KNFL-KLOL LINE EASTWARD WITH GUSTS OF
50-60 KTS. ALL WINDS WILL DECREASE THIS EVENING.

WIND SHEAR IN A LAYER 500-1500 FEET AGL HAS BEEN REPORTED AT ALL TAF
SITES...BUT HAS DECREASED SINCE THIS MORNING. THE SHEAR SHOULD DROP
OFF AS THE SURFACE WIND BECOMES MORE IN LINE WITH THE UPPER WINDS
BEHIND THE COLD FRONT. THE FRONT IS EXPECTED THROUGH KTRK/KRNO BY
22-23Z AND KTVL AROUND 23-00Z.

SHOWERS CONTINUE ACROSS THE AREA WITH SNOW LEVELS AROUND 6500
FEET...DROPPING RAPIDLY TONIGHT BEHIND THE FRONT. MVFR-IFR
CONDITIONS SHOULD BE EXPECTED IN THE SHOWERS AT KTVL/KTRK AND
PERIODS OF MVFR AT KRNO. WIDESPREAD MOUNTAIN OBSCURATION WILL
CONTINUE OVERNIGHT. DF

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Apr 27, 6:37 AM PDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
637 AM PDT TUE APR 27 2010

CAZ070>073-NVZ001>005-281200-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
637 AM PDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
EVENING AS A STRONG COLD FRONT MOVES THROUGH THE REGION. WIND
GUSTS OF OVER 60 MPH HAVE BEEN REPORTED IN NORTHEAST CALIFORNIA
AND IN WESTERN NEVADA IN THE VICINITY OF THE COLD FRONT. THESE
STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON NORTH OF A SOUTH
LAKE TAHOE TO RENO TO LOVELOCK LINE...AND THROUGH THIS EVENING
SOUTH OF THAT LINE. PLEASE REFER TO WWUS75 KREV RNONPWREV FOR FURTHER
DETAILS ON THE WINDS.

COLD AIR WILL FILTER INTO THE REGION TODAY BEHIND THE COLD FRONT.
SNOW WILL SPREAD INTO THE CENTRAL SIERRA FROM THE TAHOE BASIN
SOUTH THROUGH MONO COUNTY. THE HEAVIEST SNOWFALL IS MOST LIKELY TO
OCCUR BETWEEN 5 PM AND MIDNIGHT TONIGHT. PLEASE REFER TO WWUS45
KREV RNOWSWREV FOR FURTHER DETAILS ON THE SNOWFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLD AIR WILL MOVE INTO THE REGION ON WEDNESDAY WITH TEMPERATURES
15 TO 25 DEGREES COOLER THAN THOSE EXPERIENCED TODAY. NORTHERLY
WINDS WILL CONTINUE TO BRING COLD AIR INTO THE REGION THROUGH
FRIDAY. HIGH PRESSURE WILL BUILD IN TO THE REGION BY THE WEEKEND
WITH TEMPERATURES RETURNING TO LEVELS MORE NORMAL FOR EARLY MAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE POSSIBLE TODAY. SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WIND INFORMATION AND SNOWFALL TOTALS TO THE
NATIONAL WEATHER SERVICE IN RENO.

O'HARA

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Apr 27, 7:17 PM PDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
717 PM PDT TUE APR 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     NON-TSTM WND GST 2 WSW SOUTH LAKE TAHOE  38.93N 120.01W
04/27/2010  M67.00 MPH       EL DORADO          CA   TRAINED SPOTTER

            PEAK GUST REPORTED AT TAHOE KEYS.

0328 AM     NON-TSTM WND GST 4 E VERDI               39.52N 119.93W
04/27/2010  M55.00 MPH       WASHOE             NV   TRAINED SPOTTER

            A TRAINED SPOTTER MEASURED A WIND GUST OF 55 MPH.

0347 AM     NON-TSTM WND GST 5 WSW GARDNERVILLE      38.91N 119.83W
04/27/2010  M72.00 MPH       DOUGLAS            NV   TRAINED SPOTTER

            A TRAINED SPOTTER MEASURED A WIND GUST OF 72 MPH.

0353 AM     NON-TSTM WND GST SOUTH LAKE TAHOE        38.94N 119.98W
04/27/2010  M61.00 MPH       EL DORADO          CA   ASOS

            A SOUTH SOUTHWEST WIND GUST OF 61 MPH WAS MEASURED AT
            SOUTH LAKE TAHOE AIRPORT AT AN ELEVATION OF 6263 FEET.

0403 AM     NON-TSTM WND GST 4 NE MOUNT ROSE SKI ARE 39.37N 119.83W
04/27/2010  M95.00 MPH       WASHOE             NV   MESONET

            PEAK GUST AT GALENA RAWS SENSOR. ELEVATION 5610 FT.
            FREQUENT GUSTS OVER 65 MPH BETWEEN 3 AM AND 10 AM.

0429 AM     NON-TSTM WND GST 5 SSW RENO              39.43N 119.80W
04/27/2010  M63.00 MPH       WASHOE             NV   MESONET

            A SOUTHWEST WIND GUST OF 63 MPH WAS MEASURED AT A RENO
            MESONET INSTRUMENT AT AN ELEVATION OF 4786 FEET.

0439 AM     NON-TSTM WND GST 5 WSW GARDNERVILLE      38.91N 119.83W
04/27/2010  M77.00 MPH       DOUGLAS            NV   TRAINED SPOTTER

            WIND GUST OF 77 MPH.

0500 AM     NON-TSTM WND GST 8 S RENO                39.42N 119.82W
04/27/2010  M97.00 MPH       WASHOE             NV   PUBLIC

            PEAK GUST OCCURRED BETWEEN 5 AND 8 AM AT 4880 FT. POWER
            OUTAGE DURING PEAK WINDS. MINOR ROOF DAMAGE AND PATIO
            WINDOW BROKEN IN NEIGHBORHOOD.

0511 AM     NON-TSTM WND GST 3 N DOYLE               40.06N 120.09W
04/27/2010  M61.00 MPH       LASSEN             CA   MESONET

            A SOUTH SOUTHWEST WIND GUST OF 61 MPH WAS MEASURED AT
            DOYLE AT AN ELEVATION OF 4320 FEET.

0607 AM     NON-TSTM WND GST 2 SSE RENO              39.51N 119.80W
04/27/2010  M92.00 MPH       WASHOE             NV   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER IN SOUTHWEST RENO REPORTED A
            WIND GUST OF 92 MPH.

0619 AM     NON-TSTM WND GST 5 WSW GARDNERVILLE      38.91N 119.83W
04/27/2010  M81.00 MPH       DOUGLAS            NV   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER REPORTED A WIND GUST OF 81 MPH.

0625 AM     NON-TSTM WND GST 2 NE NEW WASHOE CITY    39.32N 119.75W
04/27/2010  M107 MPH         WASHOE             NV   MESONET

            AT THE GALENA CREEK BRIDGE

0630 AM     NON-TSTM WND GST 4 ESE MAMMOTH LAKES     37.62N 118.89W
04/27/2010  M63.00 MPH       MONO               CA   AWOS

            AT THE MAMMOTH AIRPORT

0634 AM     NON-TSTM WND GST 4 NNW LEE VINING        38.01N 119.15W
04/27/2010  M80.00 MPH       MONO               CA   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER REPORTED A WIND GUST OF 80 MPH
            NEAR THE JUNCTION OF HIGHWAYS 167 AND 395.

0641 AM     NON-TSTM WND GST 5 NNW RENO              39.61N 119.86W
04/27/2010  M63.00 MPH       WASHOE             NV   OFFICIAL NWS OBS

            AT THE NWS OFFICE.

0642 AM     NON-TSTM WND GST 5 N RENO                39.61N 119.81W
04/27/2010  M60.00 MPH       WASHOE             NV   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER IN THE GOLDEN VALLEY AREA NORTH
            OF RENO REPORTED A 60 MPH WIND GUST. HE SAID THAT THIS IS
            THE HIGHEST WIND GUST THAT HE HAS RECORDED SINCE 2002.

0711 AM     NON-TSTM WND GST 3 N DOYLE               40.06N 120.10W
04/27/2010  M66.00 MPH       LASSEN             CA   MESONET

            PEAK GUST AT DOYLE RAWS SENSOR. ELVATION 4320 FT.

0745 AM     NON-TSTM WND DMG 7 N RENO                39.64N 119.82W
04/27/2010                   WASHOE             NV   NWS EMPLOYEE

            TWO TRAILERS WERE BLOWN OVER ALONG HIGHWAY 395 NEAR THE
            LEMMON VALLEY EXIT.

0750 AM     NON-TSTM WND GST 5 SW RENO               39.49N 119.89W
04/27/2010  M74.00 MPH       WASHOE             NV   PUBLIC

            PEAK GUST AT 454 AM OF 74 MPH CURRENTLY GUSTING AROUND 50
            MPH NEAR SKYLINE AND MCCARREN.

0800 AM     NON-TSTM WND GST 3 WNW CARSON CITY       39.19N 119.81W
04/27/2010  M55.00 MPH       CARSON CITY        NV   TRAINED SPOTTER

            PEAK GUST OF 55 MPH WITH MULTIPLE 45-50 MPH GUSTS.

0808 AM     NON-TSTM WND GST 5 N RENO                39.61N 119.82W
04/27/2010  M70.00 MPH       WASHOE             NV   OFFICIAL NWS OBS

            WIND GUST MEASURED AT THE NATIONAL WEATHER SERVICE
            FORECAST OFFICE IN RENO, NV.

0813 AM     NON-TSTM WND GST 3 ENE ALPINE MEADOWS    39.18N 120.16W
04/27/2010  M45.00 MPH       PLACER             CA   TRAINED SPOTTER

            PEAK GUST OF 45 KTS. LIGHT SNOW IS JUST STARTING TO COVER
            GROUND WITH VISIBILITY OF 1/2 MILE. CURRENT TEMPERATURE
            33 DEGREES. ELEVATION 7000 FEET.

0830 AM     NON-TSTM WND GST 5 E GARDNERVILLE        38.94N 119.65W
04/27/2010  M60.00 MPH       DOUGLAS            NV   TRAINED SPOTTER

            PEAK GUST OF 60 MPH RECORDED AT 807 AM.

0935 AM     HEAVY RAIN       6 SSE SUSANVILLE        40.33N 120.60W
04/27/2010  M0.50 INCH       LASSEN             CA   TRAINED SPOTTER

            0.5 INCHES OF RAIN IN THE PAST 5 HOURS. CURRENT TEMP OF
            40 DEGREES. ELEVATION 4800 FEET. PEAK WIND OF 40 MPH AT
            130 AM, WINDS HAVE BECOME LIGHT CURRENTLY.

0947 AM     NON-TSTM WND GST WALKER                  38.52N 119.48W
04/27/2010  M82.00 MPH       MONO               CA   MESONET

            RAWS WIND SENSOR AT 5440 FT. GUST OCCURRED BETWEEN 847
            AND 947 AM.

0950 AM     NON-TSTM WND GST 3 NW CARSON CITY        39.20N 119.81W
04/27/2010  M57.00 MPH       CARSON CITY        NV   TRAINED SPOTTER

            ELEVATION 5420 FT.

1002 AM     NON-TSTM WND DMG SPANISH SPRINGS         39.62N 119.72W
04/27/2010                   WASHOE             NV   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED FENCES DOWN AND OUTDOOR FURNITURE
            DAMAGE IN THE WINGFIELD HILLS AREA.

1037 AM     NON-TSTM WND DMG 3 S RENO                39.50N 119.82W
04/27/2010                   WASHOE             NV   UTILITY COMPANY

            NV ENERGY HAS REPORTED NUMEROUS POWER LINES DOWN IN THE
            SOUTH RENO AREA.

1100 AM     NON-TSTM WND DMG SOUTH LAKE TAHOE        38.94N 119.98W
04/27/2010                   EL DORADO          CA   TRAINED SPOTTER

            MULTIPLE REPORTS OF TREES DOWN IN THE SOUTH LAKE TAHOE
            AND MEYERS AREAS FROM STRONG WINDS EARLIER THIS MORNING.
            SOME OF THE TREES FELL ON HOMES AND POWER LINES.

1115 AM     NON-TSTM WND GST 2 SSE HAWTHORNE         38.52N 118.63W
04/27/2010  M51.00 MPH       MINERAL            NV   TRAINED SPOTTER

            PEAK GUST OF 51 MPH WITH SUSTAINED WIND OF 36 MPH.

0100 PM     NON-TSTM WND GST HAWTHORNE               38.53N 118.63W
04/27/2010  M59.00 MPH       MINERAL            NV   AWOS

            PEAK GUST AT HAWTHORNE AIRPORT. SUSTAINED WIND 50 MPH.

0135 PM     NON-TSTM WND GST SILVER SPRINGS          39.42N 119.22W
04/27/2010  M69.00 MPH       LYON               NV   MESONET

            PEAK GUST AT 4629 FT ELEVATION. FREQUENT GUSTS OVER 60
            MPH BETWEEN 1255 AND 335 PM.

0136 PM     NON-TSTM WND GST LOVELOCK                40.18N 118.48W
04/27/2010  M66.00 MPH       PERSHING           NV   ASOS

            WIND GUST MEASURED AT LOVELOCK DERBY FIELD. SUSTAINED
            WIND 50 MPH.

0231 PM     NON-TSTM WND GST 5 E FALLON              39.47N 118.69W
04/27/2010  E60.00 MPH       CHURCHILL          NV   TRAINED SPOTTER

            SPOTTER REPORTED 1/2 MILE VISIBILITY AND A POWER OUTAGE
            IN THE AREA. SPOTTER ALSO REPORTED WIDE SPREAD BLOWING
            DUST.

0241 PM     NON-TSTM WND GST FALLON                  39.48N 118.78W
04/27/2010  M64.00 MPH       CHURCHILL          NV   ASOS

            WIND GUST MEASURED AT NAVAL AIR STATION FALLON. OBSERVER
            ALSO REPORTED 1/4 MI VISIBILITY AND SUSTAINED WINDS OF 53
            MPH.

0252 PM     DUST STORM       FALLON                  39.48N 118.78W
04/27/2010                   CHURCHILL          NV   LAW ENFORCEMENT

            NEVADA HIGHWAY PATROL REPORTED VERY LOW VISIBILITES
            ACROSS THE WESTERN GREAT BASIN AFFECTING THE FALLON AND
            LOVELOCK AREAS.

0300 PM     NON-TSTM WND GST 20 S LOVELOCK           39.89N 118.48W
04/27/2010  M65.00 MPH       CHURCHILL          NV   MESONET

            PEAK GUST FROM DRI WIND SENSOR AT CARSON SINK. FREQUENT
            GUSTS 60 MPH OR GREATER BETWEEN 220 AND 420 PM.

0400 PM     HEAVY RAIN       SLOAT                   39.87N 120.73W
04/27/2010  M1.19 INCH       PLUMAS             CA   TRAINED SPOTTER

            STORM TOTAL RAINFALL SINCE 530 AM. STILL RAINING.

0701 PM     NON-TSTM WND GST 2 W ALPINE MEADOWS      39.17N 120.26W
04/27/2010  M140 MPH         PLACER             CA   MESONET

            WIND GUST MEASURED ON THE SIERRA CREST AT 8500 FEET.
            SUSTAINED WINDS OF 115 MPH WERE ALSO RECORDED.

&&

MCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:57 AM PDTWinter Weather AdvisoryREVLassen, Plumas, Sierra5 hr
Apr 28, 4:40 PM PDTSpecial Weather StatementREVAlpine20 min

Nearby

Lake Wind Advisories in Nevada, 2010Lake Wind Advisories in California, 2010Every lake wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.